MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-20
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that multiple aneurysms occurred in the ophthalmic artery segment of the left internal carotid artery.The femoral artery was punctured.The 6f long sheath successfully reached the c1 segment of the internal carotid artery under the guidance of a 0.035-inch loach guidewire and a multifunctional angiography tube.At the same time, tethys 6f successfully reached the cavernous sinus segment with the assistance of a guidewire.3d rotational angiography was performed to measure the size of blood vessels and aneurysms, and the ped2-425-20 model was finally selected.Phenom27 successfully reached the m1 segment of the middle cerebral artery under the guidance of the sychro 0.014-inch guidewire.The stent was fully hydrated and flushed, and the stent was delivered to the m1 horizontal segment of the middle cerebral artery.The push rod was held and the stent catheter was pulled back to expose the stent tip.However, it had been deployed for 10 mm and the tip still did not open completely.So, the whole thing was pulled back to the internal carotid artery, but it still did not open completely.The whole thing was pushed and pulled and swung slightly but still did not open completely.After deploying it for a longer distance, retrieving it, and deploying it again, the tip still did not open fully and one side of the stent tip did not look very good, with the risk of damage.Therefore, the whole had to be removed from the body and replaced it with a stent from another manufacturer, fd, lattice-400-20.The xt27 stent microcatheter was replaced again, and the lattice was deployed.The tip, middle and tail ends were opened smoothly, the operation was successfully completed, and the postoperative angiography was normal.There was failure to open in the distal section.The pipeline was not positioned in a bend.Less than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to two times.Additional steps or other devices required to open the pipeline included pulling back from the middle cerebral artery to the internal carotid artery, deploying more distance, pushing and pulling, swinging, retrieving, and deploying again.The pipeline was resheathed and removed from the patient with the microcatheter.The pipeline was used for an approved indication.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The patient was undergoing neurointerventional therapy, blood flow diversion dense mesh stent implantation surgery for treatment of multiple amorphous, unruptured aneurysms in ophthalmic segment of left internal carotid artery, with a max diameter of 2.98 mm and a 2.3 mm neck diameter.The landing zone was 3.6 mm distally and 4.0 mm proximally.The access vessel was the femoral artery with a diameter of 7mm.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered, platelet reactivity units (pru) level within normal value range.Angiographic result post procedure was normal.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a neuron max 6f 105cm sheath, tethys 6f 115cm guide catheter, phenom27 microcatheter, sychro 0.014 200cm (sychro 0.014 inches 200cm guidewire).
 
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: video inspection system (m-85519), camera (panasonic lumix dmc-zs5); ruler (m-83361) ¿ as found condition: the pipeline flex shield was returned inside a biohazard bag and a shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact with no signs of elongation.The braid's distal end was found opened and frayed.However, the proximal end of the braid was found opened and no damage.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or the proximal bumper.No other anomalies were observed.¿ conclusion: based on the returned device, the customer complaint was not confirmed, as the braid's distal end was found opened and frayed.However, the cause for failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, damaged braid, and the user deploying the braid in the vessel bend.The customer reported that vessel tortuosity was moderate and the braid was not positioned in the vessel bend, which rules out these factors as potential causes.In the event, the damage to the braid may have contributed to the failure to open.The braid can become damaged due to over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21395391
Report Number2029214-2025-00430
Device Sequence Number12958667
Product Code OUT
UDI-Device Identifier00763000284459
UDI-Public00763000284459
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-425-20
Device Catalogue NumberPED2-425-20
Device Lot NumberB718896
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexMale
Patient Weight87 KG